The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.
Throat/voice issues following NIVO/Opdivo , LONG TERM?
I could use some help, if anyone has had experience with significant throat/voice issues from NIVO/OPdivo,
My onco is pretty much stumped, I have been having minor issues (sore throat, spots, hoarse) Then over the last month it has gotten worse, and since I have been on Prednisone for a while (a whole nother issue that I wont go into right now), they expected the steroid to calm it down. The throat/voice issue has actually progressed further in the last couple of weeks to the point that my throat is constantly sore, and my voice is quite weak and comes and goes frequently. They did a C-scan on my throat and everything looks okay, but ENT peeps are going to look at my vocal chords on Friday.
I am a special education teacher of students who have substantial impairment, some cannot read thus I really need my voice when I go back to school the end of August. My present condition would not work. My voice quickly departs after a short conversation, never mind speaking at any decent volume for sustained time.
Any experiences/potential treatments would be appreciated.
Blessings to all you warriors, I have to keep reminding myself I am still NED!
Hi Ted – I don't have any relevent info on the throat issues you descibed. My husband had damage in his mouth/throat from radiation but that's a different story. His ENT is Dr. Bevan Yueh at Fairview/University of Minnesota Physicians – would highly, highly, highly recommend if you need a second opinion. Hope you find a treatment that provides relief.
I may end up doing that soon. My appt. with the ENT didn't really go that great today. He offered up the idea that it could be acid reflux (possible) but couldn't see anything obvious issues, but didn't use a scope either and offered me a referral to a speech language pathologist. I was a little underwhelmed.
Thanks for the help,
Viewing 0 reply threads
You must be logged in to reply to this topic.
About the MRF Patient Forum
The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.
The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.